Activella

USER REVIEWS

Comment from: Bea 45-54 Transgender 6 months to less than 1 year Caregiver Published: May 12

I have been on Activelle for 7 months now and will stop tomorrow as have been diagnosed with deep vein thrombosis after a scan today. Yes it took away hot flushes but gave me something far worse.

Related Reading: deep vein thrombosis

Comment from: P 45-54 Female 1 to 6 months Patient Published: August 26

This has eased all my menopause symptoms except for mood issues. Also, I have started spotting, and my chest has broken out in acne that is very stubborn. I truly hope the spotting doesn't turn into a full-blown period type of flow. I was on Bijuva which I loved, but I had to stop it b/c it was so expensive.

Related Reading: acne | bijuva

Comment from: barbara 55-64 Female 10 years or more Patient Published: April 07

I took Activelle for 20 years.Had a good life.Was energetic and very little hot flushes.Am 61 and had a breast scare a year ago.Tapered off for 3 months in july 2017.It is now APRIL 2018 and I am feeling terrible.Sad,depressed,aching bones and hot flushes.Having mammogram in SEPTEMBER.Am now feeling desperate and have made a gynae appointment.CAN ANYONE OUT THER HELP ME PLEASE?

Comment from: Lilly 45-54 Female 1 to 6 months Caregiver Published: November 11

Activella stopped the insomnia and night sweats almost immediately, so it works very well for those symptoms as well as vaginal dryness. After a few weeks I did notice breast tenderness that doesn't really go away, some spotting and return of periods. I also noticed some weight gain, teariness (but not sure if that's the activella). I was also worried about hair shedding as my hair is so fine to begin with and I don't know if activella is causing that, but I've gone off it for now. I would consider going back on it if the insomnia and night sweats return.

Related Reading: activella | insomnia | night sweats

Comment from: Unbelievableada 55-64 Female less than 1 month Patient Published: May 27

I have gained 7 pounds in 3 weeks. I exercise 1-2 hours 5 times a week, run 3 miles twice a week. Still gain weight. Get fatigue every day, and feel sleepy all the time.

Related Reading: fatigue

Comment from: Not Good Activella 35-44 Female 6 months to less than 1 year Patient Published: April 01

The medication took away hot flashes. I took Activella for 11 months and have stopped as of today - went to Dr. again after they had increased my dosage from 0.5/.01 to 1/.05 However side effects are Hair Loss! Hair Loss! Hair Loss! -and worse: abstract zombie like headaches and fogginess, shortness of breath and mood swings out of the blue and enormous breasts. I had so much hair but woke up one day and had receding hair line, plus little patches of missing hair in the front and significantly thinned out on top (lost about 35% of my hair in less than a year) it started about 2 months after taking this. No more - too many side effects. I am 43 and perio-menapausal and going back on Lo Loestrafe tonight! Enough of this - just not worth the physical price I paid. There are other solutions for hot flashes

Related Reading: hot flashes | activella | hair loss

Comment from: 45-54 Female 1 to 6 months Caregiver Published: February 24

I have been taking this drug for 6 months. No more hot flashes. My mood has improved and my hair stopped falling out. Was very hungry when I first started taking it, but that was only in the first few weeks. I am very happy with it so far.

Related Reading: hot flashes

Comment from: CoolSleep 55-64 Female 2 to less than 5 years Patient Published: January 23

This RX has been a lifesaver.. I was having hot flashes ever hour and 45 minutes and couldn't sleep at night. Now I have zero hot flashes and can sleep again.

Related Reading: hot flashes

Comment from: SharonJ 55-64 Female 1 to 6 months Patient Published: September 14

I will allow that I am not the norm. I suffer from post polio and have had severe allergies all my life. That being said, using this drug was a terrible experience for me. Upon taking it I immediately became short of breath, and within days I was experiencing flu like symptoms. Unfortunately the drug did what it was supposed to insofar as reliving vaginal discomfort and because I suffer from post polio, I didn't immediately connect the activella to my increasing upper respiratory issues. Then came the first tine I had to call an ambulance due to asthma. I had always had very mild asthma but this was terrifying. I was also having problems I'd never had, such as my hands breaking out in hives. I finally connected it to the activella and stopped taking it. I was on Prednisone for 3 years and hospitalized another 2 times until the asthma could be brought under control. That's what happened to me and it was a terrible experience. This drug is not recommended for anyone with asthma.

Related Reading: polio | flu | activella

Comment from: Cindy 45-54 Female less than 1 month Patient Published: July 28

I have been on this medication for 3 weeks, I began to notice a change within 2 weeks with less hot flashes. Hot flashes did seem to get worse for the first week, However, are completely gone now. I am currently experiencing bleeding... is this normal? does it eventually stop? I also experience anxiety, however, I experienced that before and don't think this drug has anything to do with that.

Related Reading: hot flashes | anxiety

Comment from: Chipper 45-54 Female 1 to less than 2 years Patient Published: July 28

I have been taking Activella for about 18 months and suddenly experienced face hives, face swelling, chapped upper lip and crepe-y eye lids. I stopped taking the drug for 2 weeks and although I'm not my usual chipper self (as I was ON Activella), the swelling, crepe-y-ness and chapped upper lip are subsiding. I'm not positive these symptoms are a reaction to the drug - but curious if anyone else has experienced something similar.

Related Reading: activella | hives

Comment from: Female Patient Published: June 08

I was diagnosed as post menopausal and was prescribed this med and in the month that I have been taking it I have bled for 3 weeks.

Comment from: 45-54 Female less than 1 month Patient Published: April 17

I've been diagnosed with pre-menopausal and I'm now taking Activella. I've taken it for only 1 week and have symptoms of depression, fatigue, sleepy and loss of appetite (which is good for me). Before taking this medication I was on elestrin and protosteron which also had the same effect on me.

Related Reading: activella | depression | fatigue

Comment from: Activilla 65-74 Female 5 to less than 10 years Caregiver Published: December 19

I' ve been taking drug over five years I haven't had any experience with hot fashes. My doctors change me to a lower dose now I am getting all the symphony of change of life. I hope this is normal. And not a problem that I am not going to like.

Comment from: Susan 45-54 Female 2 to less than 5 years Patient Published: August 09

Activella has been fantastic in alleviating menopausal symptoms. No hot flashes, hormonal headaches, or mood swings. I feel like myself again, maybe better! I've taken Activella for 5 years and managed to lose (and keep off) 50 pounds through diet and exercise, so weight gain is not inevitable on this drug. A very positive experience.

Related Reading: activella | hot flashes

Comment from: Sunshine 45-54 Female 2 to less than 5 years Patient Published: July 28

I have been taking Activella for 4 years. I was very happy as the hot flashes were gone and I felt less anxiety. I quit taking it 10 days ago and I am now spotting and hot flashes are back. I am 50 and thought I must be past menopause at this stage. Is it normal to start with hot flashes and spotting so soon after stopping meds? Thinking I should go back on Activella but had hoped it wasn't needed any longer.

Related Reading: activella | hot flashes | anxiety

QUESTION

If menopause occurs in a woman younger than ___ years, it is considered to be premature. See Answer
Comment from: 13-May 55-64 Female less than 1 month Patient Published: May 28

I have only taken for eight days so I realize that's not long enough to really tell but I am not going to wait. No improvement in night sweats and may even be worse. More irritable and not happy. Will try something from the health food store. Not worth the risk of cancer and other side effects to me.

Related Reading: night sweats | cancer

Comment from: 55-64 Female 1 to less than 2 years Patient Published: May 01

High Blood Pressure

Related Reading: high blood pressure

Comment from: 45-54 Female 1 to less than 2 years Patient Published: April 07

I have been on Activella for over 2 years. I have had NO problems, I instantly got releif from my HOT FLASHES. I have gained about 10 lbs since starting - but, I can not say it is related directly to the medication... I am 51 years old - can not expect to look like i did when i was 31 years old... no i don't go to a gym... i do walk... I am enjoying my medication without any flashes... Life is good.. :)

Related Reading: activella | hot flashes

Comment from: 45-54 Female less than 1 month Patient Published: April 02

I have been taking it for three weeks now. Hot flashes are mostly gone from 20+ a day! I have a leg cramp once in awhile and my memory seems to be slightly worse than before, but I can live with that moreso than the hot flashes. I've also noticed I start to feel a little "funny" when I'm late in taking my dose! Except for these minor side affects, everything has gone extremely well so far. I'm hoping it continues! I may consider visiting my doctor every six months or so to make sure I continue to stay healthy.

Related Reading: hot flashes

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors